• Title of article

    Parametric instability of a circular ring subjected to moving springs

  • Author/Authors

    Canchi، نويسنده , , Sripathi Vangipuram and Parker، نويسنده , , Robert G.، نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 2006
  • Pages
    20
  • From page
    360
  • To page
    379
  • Abstract
    This work investigates parametric instabilities of in-plane bending vibrations of a thin elastic ring subject to forces from discrete rotating springs of arbitrary number, spacing, and orientation. Several configurations are examined, including systems with symmetric and asymmetric circumferential spring spacing, and systems with and without fixed springs. The method of multiple scales is applied to analytically identify principal and combination instability boundaries as closed-form expressions. Two different numerical approaches are used to verify the analytical results. The effects of different system parameters on the instability boundaries are studied analytically: the bending stiffness of the ring, the number of springs, and their stiffness, location, orientation and rotation speed. For several cases, well-defined properties for the occurrence or suppression of instabilities are obtained as simple relations in the system parameters.
  • Journal title
    Journal of Sound and Vibration
  • Serial Year
    2006
  • Journal title
    Journal of Sound and Vibration
  • Record number

    1396512